I’ve been in a flare for 2 months now. It’s been a roller coaster of pain and emotions. Yesterday was the 1st time in 3 weeks I was able to get up out of bed. The pain these illnesses cause are just unfathomable and the fact that my doctors keep down playing is even more upsetting. I do not want narcotics by any means, I get sick off of them usually but something still needs to be discussed I feel. I’ve tried almost every drug out there on the market they can give us that isn’t narcotic and I’ve been allergic almost every time. The only thing I have right now is Zanaflex and I can’t even take that during the day b/c it makes me so sleepy. My quality of life has diminished drastically in these last 2 months. I’ve lost a significant amount of my hair and now my eyebrows. I’m usually limited to either staying upstairs or down for the day b/c going up and down is far to painful. My hands hurt so badly that I can’t even squeeze my nose spray bottle to get rid of my stuffy nose. I’ve lost the feeling and taste in my tongue and can’t really eat now. My facial muscles (usually to one side) keep spazing and then freezing on me and it seems to be happening more and more. I haven’t slept in weeks thanks to the prednisone. And my lungs…dear Lord my lungs…If I could take a breath without feeling like I’ve been shanked and then sat on that in itself would be a miracle. I don’t feel like my dr believes me. I feel like a dummy telling her all my symptoms and she just looks at me with this puzzled look, like she has no clue. I would love nothing more than to get back to being a mom and wife and army activities leader. I just keep waiting daily for my light at the end of the tunnel but so far, dark.
I’m sorry, I totally understand people playing down symptoms and feeling misunderstood. When I’m not in a flare and my pain is down, I do a lot of yoga to help keep it down. But I just got a TENS unit recently which is like an electronic massager and that helps with pain a LOT. I have the healthmate forever and it’s fantastic, so you could see if something like that would help!
Otherwise, just changing my diet to reduce processed food during flares has helped me too and drinking a lot of water and Gatorade
Hope you feel better soon!
Get your thyriod checked. And call your doctor for the highest prednisone you can get on to get threw this. Do you have a rhuematology dr…im in south carolina…good luck…text me anytime. …be strong
I have Grave’s Disease and I’m on 2 different steroids. Yes I see a rheumatologist along with an endocrinologist and urologist. I also have MCTD, fibromyalgia, Raynaud’s, and heart issues. I eat very clean, I’m sort of a health nut. I don’t drink soda and I LOVE gatorade but mostly drink water. I feel like I’ve covered all my basis but nothing seems to be helping. I feel like I’m just getting worse.
It might be time for the stronger meds like cytoxan or cellcept. I prefer cytoxan because you get it in IV form once a month and if you drink alot of water, it’s flushed out of your system in 48 hours. You feel crappy for about 4 days afterwards but then that passes. My current rheumy prefers cellcept but that is taken everyday and it took me 3 months to adjust. Rituxan infusions did not help me at all. I hope this helps a little.
@annemarie It seems my rheumy is quite hesitant in trying me on new medications for some reason. I’ve never heard of any that you have named. What class of meds are these exactly? Pain? Steroid? Suppression? It’s so hard to get anything done since for whatever reason the rheumy won’t see me but every 6 weeks. So during this flare it’s been all phone calls and medication call ins. Not like I don’t have insurance and not like it’s not paying. When I do decide to call I have to leave a message for the nurse b/c you NEVER get to speak to a live person and I usually don’t hear back for another week. It’s all very disheartening.
Sounds like you need a new doctor. No such thing as only six weeks if you feel so,crappy. I get so frustrated by the lack of compassion and quality care. Find a new rheumatologist who can put you on something else. If you don’t try anything else you’ll never know if you can stop a flare. I’m a nurse and feel like if I didn’t know something about what treatment I should get I would never get anywhere. The health care system is awful. A good doctor makes all the difference! I would say a good sixty percent are awful, twenty ok, and only twenty percent are good. Maybe contact a lupus support group in your area and see who the members go to. Hang in there. Finding a new doctor can turn this around!
Have you tried high doses of plain old aspirin? I was in so much pain and the Tramadol and tylenol wasn’t doing anything so I took 4 aspirin then 2 every 4 hours and the pain stopped. I continued on the aspirin and the flare I had been in stopped. I even saw my hair loss slow a bit and I’ve had lots of good days in a row.
I don’t know if it was a coincidence but I’m staying with my aspirin! I take Prevacid to protect my stomach and haven’t had any stomach trouble.
Not allowed to take a aspirin with my thyroid condition
Symptoms lasting that long especially with the pain and now spasms in your face…I would get to the hospital. Your body can only take so much before bp rises to stroke or heart attack level, or simply shuts down from shock. It’s time to make some noise!
I agree with everyone, it sounds like your doctor is a jerk and not listening, the spasms and all with your face need to be checked out asap you could be having TIA's or setting up for a stroke. I think its unreasonable for your doctor to just blow you off, go to an ER, advocate for yourself.
Hi Lauren!, am so Sorry that you haveing this moment and I Wish that you do over come this ! As for us that live with this Depressing ,Life takeing disease,we have to hold on to Faith that the suffering we are going through will come to an end someday for those that are in the future of Lupus ! Again am so sorry that you are going through this moment and my Prater’s are with you…Beverly L.
Lauren, I’m with Vegas on this one, Get a friend to take you to the ER. It sounds scary. You may want to try cutting the zanaflex in half if it’s a pill, or take it when you go to bed. I’m not familiar with it. Most pain meds make me sick unless I eat when I take them, though, like 1/2 sandwich. Have you been eating with them? They may not help too much with that much pain. Let us know what the ER says, and give the doc a copy of your letter, your description of your lungs os very convincing, and it’s for me hard to describe something that well in front of someone who is poised for flight (as most doctors are.) Doctors can have really short attention spans, especially if they are running behind, as usual. You are in my thoughts.